John Blackman ; James Dolan ; Oleg Karpenkov - Multidimensional integer trigonometry

cm:10919 - Communications in Mathematics, April 14, 2023, Volume 31 (2023), Issue 2 (Special issue: Euclidean lattices: theory and applications) -
Multidimensional integer trigonometryArticle

Authors: John Blackman ; James Dolan ORCID; Oleg Karpenkov

    This paper is dedicated to providing an introduction into multidimensional integer trigonometry. We start with an exposition of integer trigonometry in two dimensions, which was introduced in 2008, and use this to generalise these integer trigonometric functions to arbitrary dimension. We then move on to study the basic properties of integer trigonometric functions. We find integer trigonometric relations for transpose and adjacent simplicial cones, and for the cones which generate the same simplices. Additionally, we discuss the relationship between integer trigonometry, the Euclidean algorithm, and continued fractions. Finally, we use adjacent and transpose cones to introduce a notion of best approximations of simplicial cones. In two dimensions, this notion of best approximation coincides with the classical notion of the best approximations of real numbers.

    Volume: Volume 31 (2023), Issue 2 (Special issue: Euclidean lattices: theory and applications)
    Published on: April 14, 2023
    Accepted on: March 29, 2023
    Submitted on: February 7, 2023
    Keywords: Mathematics - Number Theory,Mathematics - Combinatorics,11H06, 11A55, 52B20

    Consultation statistics

    This page has been seen 487 times.
    This article's PDF has been downloaded 266 times.